Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 123, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 4, 2021, 6:29 PM CDT for 4 counties in Arkansas; Shelby County, Tipton County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 6:29 PM CDT (23:29 UTC)
- Expired
- May 4, 2021, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WUUS54 KMEG 042329
SVRMEG
ARC035-037-093-111-TNC157-167-050015-
/O.NEW.KMEG.SV.W.0123.210504T2329Z-210505T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
629 PM CDT Tue May 4 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
Northern Crittenden County in eastern Arkansas...
Northeastern Cross County in eastern Arkansas...
Southwestern Tipton County in western Tennessee...
Northwestern Shelby County in western Tennessee...
* Until 715 PM CDT.
* At 629 PM CDT, a severe thunderstorm was located 8 miles north of
Earle, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Memphis, Marion, Earle, Parkin, Tyronza, Meeman Shelby Forest
State Park, Memphis, Joiner, Crawfordsville, Sunset, Gilmore,
Jericho, Dixonville, Turrell, Clarkedale, Birdsong, Three Forks,
Dimple, Booker and Deckerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3552 9057 3550 8992 3514 9000 3528 9068
TIME...MOT...LOC 2329Z 280DEG 35KT 3539 9052
HAIL...1.00IN
WIND...60MPH
$$
SJM1 follow-up statement
180
WWUS54 KMEG 042346
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
646 PM CDT Tue May 4 2021
ARC037-042355-
/O.CAN.KMEG.SV.W.0123.000000T0000Z-210505T0015Z/
Cross AR-
646 PM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3550 8992 3514 9000 3524 9050 3540 9049
3552 9043
TIME...MOT...LOC 2345Z 280DEG 35KT 3536 9032
$$
ARC035-093-111-TNC157-167-050015-
/O.CON.KMEG.SV.W.0123.000000T0000Z-210505T0015Z/
Poinsett AR-Mississippi AR-Crittenden AR-Tipton TN-Shelby TN-
646 PM CDT Tue May 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN POINSETT...SOUTHWESTERN MISSISSIPPI...NORTHERN
CRITTENDEN...SOUTHWESTERN TIPTON AND NORTHWESTERN SHELBY COUNTIES...
At 645 PM CDT, a severe thunderstorm was located near Gilmore, or 9
miles south of Tyronza, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
West Memphis, Marion, Marked Tree, Earle, Tyronza, Meeman Shelby
Forest State Park, Memphis, Joiner, Crawfordsville, Sunset, Gilmore,
Jericho, Dixonville, Turrell, Clarkedale, Birdsong, Three Forks,
Dimple, Booker and Deckerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3550 8992 3514 9000 3524 9050 3540 9049
3552 9043
TIME...MOT...LOC 2345Z 280DEG 35KT 3536 9032
HAIL...1.00IN
WIND...60MPH
$$
SJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 4, 3:00 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Memphis TN 300 PM CDT Tue May 4 2021 .DISCUSSION... North Mississippi and east central Arkansas destabilized quickly morning as temperatures briefly climbed into the upper 70s to lower 80s. Dew points were in the low to mid 70s resulting in MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5 C/km and deep shear will continue to result in large hail and possibly damaging wind this afternoon. These conditions prompted a severe thunderstorm watch that will continue through 4 pm. An additional watch may be required, or the current one extended. A cold front has moved through Jonesboro, AR and Kennett, MO and will continue to move across the remainder of the Midsouth this evening and overnight. As the front passes the threat for severe storms should end. Temperatures are expected to fall into the 50s. Wednesday through Friday are expected to be cool and dry. Expect lows in the 40s to low 50s Thursday and Friday. Highs Wednesday through Friday should be in the 70s. Over the weekend into early next week, rain will return to the Midsouth. Northwest flow will gradually transition to zonal flow with a series of weak disturbances moving across the Midsouth. Temperatures will trend slightly warmer. Expect afternoon highs back in the upper 70s to low 80s. Severe storms do not look likely, but with several days of rain some flooding could develop. 30 && .AVIATION...18z TAFs Showers and thunderstorms will continue across north Mississippi through this evening. Areas north should have a brief chance of thunderstorm development but TUP has the greatest chance. Winds will remain elevated through the TAF period. CIGs will eventually improve by the end of the TAF period at JBR, MEM and MKL. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 5:08 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 508 PM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-060015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 508 PM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Another round of strong to severe thunderstorms is expected this evening, mainly north of I-40. Damaging winds and large hail will be the main threats. Although an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. KRM
In the hours before
Local storm report, May 4, 5:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG E TUPELO 34.26N 88.73W
05/04/2021 LEE MS BROADCAST MEDIA
LARGE TREE DOWN ON HOUSE IN MOORVILLE COMMUNITY NEAR
ITAWAMBA COUNTY LINE.
&&Local storm report, May 4, 5:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG RIPLEY 34.73N 88.94W
05/04/2021 TIPPAH MS BROADCAST MEDIA
TREE FELL ON OUTDOOR GAZEBO IN RIPLEY.
&&Local storm report, May 4, 5:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG HOUSTON 33.90N 89.00W
05/04/2021 CHICKASAW MS SOCIAL MEDIA
TREES AND POWER LINE DOWN IN RESIDENTIAL AREA OF
HOUSTON.
&&Special weather statement, May 4, 5:56 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021
ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...
At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.
LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086
SJMSpecial weather statement, May 4, 6:20 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Memphis TN 620 PM CDT Tue May 4 2021 ARZ027-028-035-036-050000- Poinsett AR-Cross AR-Mississippi AR-Crittenden AR- 620 PM CDT Tue May 4 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT FOR... Southeastern Poinsett County in eastern Arkansas... Cross County in eastern Arkansas... Southwestern Mississippi County in eastern Arkansas... Northwestern Crittenden County in eastern Arkansas... At 619 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located 7 miles north of Parkin, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Poinsett...Cross...southwestern Mississippi and northwestern Crittenden Counties should monitor this storm closely. LAT...LON 3558 9058 3558 9005 3518 9034 3519 9104 TIME...MOT...LOC 2319Z 275DEG 36KT 3537 9061 SJM
Special weather statement, May 4, 6:25 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
625 PM CDT Tue May 4 2021
ARZ009-018-026>028-MOZ113-115-050000-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Clay AR-
Pemiscot MO-Dunklin MO-
625 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 PM CDT
FOR...
Northeastern Poinsett County in eastern Arkansas...
Southeastern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
At 625 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from Gideon to near Trumann. Movement was east at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Poinsett...southeastern Greene...eastern
Craighead...northwestern Mississippi...southeastern Clay...Pemiscot
and Dunklin Counties should monitor this storm closely.
LAT...LON 3639 8997 3639 8975 3642 8974 3643 8973
3640 8967 3640 8965 3641 8962 3640 8959
3638 8958 3625 8968 3625 8970 3623 8970
3558 9015 3558 9070 3649 9004 3649 8996
TIME...MOT...LOC 2325Z 273DEG 18KT 3643 8992 3560 9052
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:38 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| May 4, 1:46 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| May 4, 1:48 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 27 min |
| May 4, 1:57 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 48 min |
| May 4, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Mississippi | 50 min |
| May 4, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 41 min |
| May 4, 2:58 AM CDT | Areal Flood Advisory | MEG | Clay | 2 hr |
| May 4, 2:59 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 46 min |
| May 4, 3:10 AM CDT | Special Weather Statement | MEG | Crittenden | 35 min |
| May 4, 4:47 AM CDT | Areal Flood Advisory | MEG | Crittenden | 73 min |
| May 4, 11:37 AM CDT | River Flood Warning | MEG | Clay, Greene | 47 hr |
| May 4, 5:03 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 27 min |
| May 4, 5:29 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 31 min |
| May 4, 5:56 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 34 min |
| May 4, 6:20 PM CDT | Special Weather Statement | MEG | Cross | 40 min |
| May 4, 6:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| May 4, 3:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 47 min |
| May 4, 3:46 AM CDT | Special Weather Statement | MEG | Crockett | 44 min |
| May 4, 3:54 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| May 4, 4:10 AM CDT | Special Weather Statement | MEG | Henry | 35 min |
| May 4, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 27 min |
| May 4, 4:20 AM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| May 4, 4:43 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 47 min |
| May 4, 11:40 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 7 days |
| May 4, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 19 min |
| May 4, 5:28 PM CDT | Special Weather Statement | MEG | Henry | 32 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| May 4, 6:56 PM CDT | Special Weather Statement | MEG | Lake | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.